Next Article in Journal
Entropies from Markov Models as Complexity Measures of Embedded Attractors
Next Article in Special Issue
Detecting Chronotaxic Systems from Single-Variable Time Series with Separable Amplitude and Phase
Previous Article in Journal
Content Based Image Retrieval Using Embedded Neural Networks with Bandletized Regions
Previous Article in Special Issue
On Analytical Solutions of the Fractional Differential Equation with Uncertainty: Application to the Basset Problem

Brownian Motion in Minkowski Space

by 1 and 2,3,*
Department of Mathematics, Northeastern Illinois University, 5500 North St. Louis Avenue, Chicago, IL 60625-4699, USA
Dipartimento di Scienze Matematiche and [email protected] Lab, Politecnico di Torino, Corso Ducadegli Abruzzi 24, 10129 Torino, Italy
National Institute of Nuclear Physics (INFN), Sezione di Torino, Via P. Giuria 1, 10125 Torino, Italy
Author to whom correspondence should be addressed.
Academic Editor: Carlo Cafaro
Entropy 2015, 17(6), 3581-3594;
Received: 15 April 2015 / Revised: 20 May 2015 / Accepted: 25 May 2015 / Published: 1 June 2015
(This article belongs to the Special Issue Dynamical Equations and Causal Structures from Observations)
We construct a model of Brownian motion in Minkowski space. There are two aspects of the problem. The first is to define a sequence of stopping times associated with the Brownian “kicks” or impulses. The second is to define the dynamics of the particle along geodesics in between the Brownian kicks. When these two aspects are taken together, the Central Limit Theorem (CLT) leads to temperature dependent four dimensional distributions defined on Minkowski space, for distances and 4-velocities. In particular, our processes are characterized by two independent time variables defined with respect to the laboratory frame: a discrete one corresponding to the stopping times when the impulses take place and a continuous one corresponding to the geodesic motion in-between impulses. The subsequent distributions are solutions of a (covariant) pseudo-diffusion equation which involves derivatives with respect to both time variables, rather than solutions of the telegraph equation which has a single time variable. This approach simplifies some of the known problems in this context. View Full-Text
Keywords: geodesic; quaternions; stopping times; Markov processes; pseudo-diffusion equation geodesic; quaternions; stopping times; Markov processes; pseudo-diffusion equation
MDPI and ACS Style

O'Hara, P.; Rondoni, L. Brownian Motion in Minkowski Space. Entropy 2015, 17, 3581-3594.

AMA Style

O'Hara P, Rondoni L. Brownian Motion in Minkowski Space. Entropy. 2015; 17(6):3581-3594.

Chicago/Turabian Style

O'Hara, Paul; Rondoni, Lamberto. 2015. "Brownian Motion in Minkowski Space" Entropy 17, no. 6: 3581-3594.

Find Other Styles

Article Access Map by Country/Region

Only visits after 24 November 2015 are recorded.
Search more from Scilit
Back to TopTop